Existence of Equilibrium States of Hollow Elastic Cylinders Submerged in a Fluid

Mohamed Elgindi, D. H Y Yen

Research output: Contribution to journalArticle

1 Citation (Scopus)


This paper is concerned with the existence of equilibrium states of thin-walled elastic, cylindrical shell fully or partially submerged in a fluid. This problem obviously serves as a model for many problems with engineering importance. Previous studies on the deformation of the shell have assumed that the pressure due to the fluid is uniform. This paper takes into consideration the non-uniformity of the pressure by taking into account the effect of gravity. The presence of a pressure gradient brings additional parameters to the problem which in turn lead to the consideration of several boundary value problems.

Original languageEnglish
Pages (from-to)385-396
Number of pages12
JournalInternational Journal of Mathematics and Mathematical Sciences
Issue number2
Publication statusPublished - 1992
Externally publishedYes



  • Browder Theorem
  • Existence of equilibrium states
  • hollow elastic cylinders
  • linearly independent operators
  • minimization of functional with several constraints
  • non-linear integro-differential equation
  • nonlinear eigenvalue problem

ASJC Scopus subject areas

  • Mathematics (miscellaneous)

Cite this